MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE, RECERTIFIED
Model Number 380689-03
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The fse replaced the medical grade power supply (mgps), generic power distributor (gpd), and the surgeon back plane (sbp).The system was tested and verified as ready for use.Isi has requested the mgps, gpd and sbp involved with this complaint be returned but the products have not been received yet.Therefore, the root cause of the alleged customer reported failure mode has not been determined.A follow-up mdr will be submitted upon completion of the failure analysis evaluation and if additional information is received.A review of the site's system logs for the reported procedure date was conducted by technical support when the customer called for troubleshooting assistance and found the communication errors between the ssc and vsc related to the reported complaint.This complaint is being reported as a reportable malfunction event due to the following conclusion: the customer converted to a laparoscopic procedure after the start of the procedure due to non-recoverable errors.While there was no harm or injury to the patient, system unavailability after the start of a surgical procedure could likely cause or contribute to an adverse event if it were to recur as it may lead to an injury due to the patient¿s inability to tolerate a conversion.
 
Event or Problem Description
It was reported that during a da vinci-assisted partial nephrectomy surgical procedure, the system had non a recoverable error 17.The customer had power cycled the system.The technical support engineer (tse) checked the system logs and found a communication issue between the surgeon side console (ssc) and the vision side cart (vsc).The tse advised the customer to hard power cycle the system and reseat the blue fiber cable to both ends, but the issue still persisted.The procedure was converted to laparoscopy with no reported injury.An intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information on 10-may-2022: the procedure was converted to laparoscopy due to non recoverable error 17.The system functionality was checked upon powering on the system and the system was booted up properly.The isi field service engineer (fse) replaced the parts to resolve the issue.
 
Additional Manufacturer Narrative
Evaluation information can be found in the following fields: intuitive surgical, inc.(isi) received the medical grade power supply (mgps) involved with this complaint and completed the device evaluation.Failure analysis (fa) investigations could not reproduce nor confirm the customer reported complaint.In house fa installed and tested the mgps on the pca test system.The system started without any errors.Then 10 power cycles were performed on the mgps and the system works normally without errors, however the unit is dirty and needs to be updated.Intuitive surgical, inc.(isi) received the generic power distributor (gpd) involved with this complaint and completed the device evaluation.Failure analysis (fa) investigations could not be reproduce the customer reported complaint.However, the error/fault was confirmed via error logs/ system logs.In-house fa installed on the pca test system and was powered on showing no errors.The fa verified the power switches and emergency power off (epo) buttons worked.The voltage and current status was normal.Fa conducted 10 power cycles on gpd and found no issues.The system was idle for 20 minutes.The error logs for the power supply showed error 31030, which meant "system_err_subsystem_startup_failed ".This concluded that the power supply has an timeout/intermittent issue.Intuitive surgical, inc.(isi) received the surgeon back plane (sbp) involved with this complaint and completed the device evaluation.Failure analysis (fa) investigations confirmed the customer reported complaint.Fa performed visual inspection, there's evidence of fluid running down the board.The problem was fluid intrusion.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
SURGEON SIDE CONSOLE, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key14598914
Report Number2955842-2022-12027
Device Sequence Number12283310
Product Code NAY
UDI-Device Identifier00886874110782
UDI-Public(01)00886874110782
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380689-03
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian